Scarlet fever or allergic reaction?

Candice - posted on 11/05/2012 ( 4 moms have responded )

8

0

2

My son was diagnosed with strep throat and started antibiotics 4 days ago and he just started breaking out in a rash on his face, neck, and stomach. it's not the scarlet fever "sunburn" like rash and isn't blotchy, it's more of an even rash and the bumps aren't clustered. He is also still complaining of a sore throat. I am allergic to penicillin but he is on amoxicillin. should I be worried of an allergic reaction?

4 Comments

View replies by

Amy - posted on 11/05/2012

6,467

33

2386

My daughter had scarlet fever after she started the course of antibiotics when she had strep. It was probably because she had been sick for a couple days before we decided she wasn't teething and there was something else going on.

Becky - posted on 11/05/2012

165

0

17

I would call the doctor just to make sure. It could be an allergic reaction, but then it could very well be scarlet fever. When it comes to a rash, I'm always a little overly cautious.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms